Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 8, NWS Lake Charles, LA

February 25, 20134 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Feb 25, 2013, 2:49 PM CST for 4 parishes in Louisiana. It took effect at Feb 25, 2013, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 2:49 PM CST (20:49 UTC)
In effect from
Feb 25, 2013, 6:00 PM CST
Expired
Feb 26, 2013, 2:58 PM CST
In force
21 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WWUS74 KLCH 252049
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
249 PM CST MON FEB 25 2013

...STRONG AND GUSTY WESTERLY WINDS EXPECTED TONIGHT NEAR THE COAST...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP BEHIND A DEPARTING COLD
FRONT THIS EVENING. THIS WILL HELP INCREASE WESTERLY WINDS TO
BETWEEN 20 AND 25 MPH WITH OCCASIONAL GUSTS OVER 30 MPH. THESE
WINDS WILL DECREASE SLIGHTLY ON TUESDAY AS A SURFACE LOW MOVES
AWAY FROM THE AREA...REDUCING THE PRESSURE GRADIENT.

LAZ055-261200-
/O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T0000Z/
/O.NEW.KLCH.WI.Y.0008.130226T0000Z-130226T1200Z/
LOWER ST. MARTIN-
INCLUDING THE CITY OF...STEPHENSVILLE
249 PM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY. 

* TIMING...WINDS WILL INCREASE TO AROUND 20 MPH EARLY IN THE
  EVENING AND REMAIN ELEVATED THROUGH THE OVERNIGHT HOURS.

* WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON NORTH TO
  SOUTH ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ052>054-073-074-TXZ215-261200-
/O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T1200Z/
/O.NEW.KLCH.WI.Y.0008.130226T0000Z-130226T1200Z/
VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...
PORT ARTHUR
249 PM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY. 

* TIMING...WINDS WILL INCREASE TO AROUND 20 MPH EARLY IN THE
  EVENING AND REMAIN ELEVATED THROUGH THE OVERNIGHT HOURS.

* WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON NORTH TO
  SOUTH ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ033-041>045-TXZ216-252200-
/O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T0000Z/
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-ORANGE-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES...
SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ORANGE...VIDOR...BRIDGE CITY
249 PM CST MON FEB 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGH THE
AFTERNOON. THIS WILL BE HANDLED THROUGH SEVERE THUNDERSTORM
WARNINGS. AWAY FROM STORMS...THE BREEZY SOUTH WINDS ARE NOT QUITE STRONG
ENOUGH FOR A WIND ADVISORY.

$$

RUA
2 follow-up statements
784 
WWUS74 KLCH 260923
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 AM CST TUE FEB 26 2013

...STRONG AND GUSTY WESTERLY WINDS EXPECTED THROUGH MID AFTERNOON
AROUND THE INTERSTATE 10 CORRIDOR TO THE COAST...

.A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE REGION THROUGH MID
DAY WITH WEST WINDS BETWEEN 20 AND 25 MPH WITH OCCASIONAL GUSTS
OVER 30 MPH. THESE WINDS WILL DECREASE AND FALL BELOW 20 MPH
DURING THE AFTERNOON AS A SURFACE LOW MOVES AWAY FROM THE
AREA...REDUCING THE PRESSURE GRADIENT.

LAZ033-041>045-TXZ216-262100-
/O.EXB.KLCH.WI.Y.0008.000000T0000Z-130226T2100Z/
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-ORANGE-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES...
SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ORANGE...VIDOR...BRIDGE CITY
323 AM CST TUE FEB 26 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* TIMING...WINDS WILL BE AT 20 TO 25 MPH THROUGH EARLY TO MID
  AFTERNOON.

* WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS IN THE 25 TO 35
  MPH RANGE.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON NORTH TO 
  SOUTH ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ052>055-073-074-TXZ215-262100-
/O.EXT.KLCH.WI.Y.0008.000000T0000Z-130226T2100Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
323 AM CST TUE FEB 26 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* TIMING...WINDS WILL BE AT 20 TO 25 MPH THROUGH EARLY TO MID
  AFTERNOON.

* WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS IN THE 25 TO 35
  MPH RANGE.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON NORTH TO 
  SOUTH ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
853 
WWUS74 KLCH 262058
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
258 PM CST TUE FEB 26 2013


LAZ033-041>045-052>055-073-074-TXZ215-216-262200-
/O.CAN.KLCH.WI.Y.0008.000000T0000Z-130226T2100Z/
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES...
SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...
ORANGE...VIDOR...BRIDGE CITY
258 PM CST TUE FEB 26 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS ACROSS THE REGION ARE DECREASING AND A WIND
ADVISORY IS NO LONGER NEEDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:05 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 25, 11:05 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1105 AM CST MON FEB 25 2013

.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. A STRONG COLD FRONT
WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE RAPIDLY EAST AT 30 MPH
ACROSS THE AREA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE WITH DAMAGING WINDS AND HAIL...AS WELL AS AN
ISOLATED TORNADO. A MODERATE SOUTHERLY FLOW IN ADVANCE OF THE BOUNDARY
WILL BE FOLLOWED BY A STRONG AND GUSTY WESTERLY FLOW. MVFR
CEILINGS ARE ANTICIPATED TO PREVAIL UNTIL FROPA AT WHICH TIME VFR
WILL RETURN.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 953 AM CST MON FEB 25 2013/

UPDATE...
JUST MADE SOME MINOR ADJUSTMENTS TO THE GRIDS AT THIS TIME. HAD TO
EXTEND THE MARINE DENSE FOG ADVISORY FOR THE NEAR SHORE WATERS AND
THE COASTAL LAKES AND BAYS THROUGH NOON AS WIDESPREAD VISIBILITIES
BELOW 1 NM STILL OCCURRING. WITH THE APPROACH OF THE FRONT AND
INCREASE IN WIND SPEEDS AND LIFT...THE FOG SHOULD BEGIN TO MIX OUT.

AS EXPECTED...THE 25/12Z UPPER AIR SOUNDING FROM KLCH SHOWS
ELEVATED MIX LAYER ABOVE 6K FEET. THIS HAS SO FAR KEPT SIGNIFICANT
SHOWER ACTIVITY FROM DEVELOPING THIS MORNING. HOWEVER...WITH
STRONG FORCING EXPECTED FROM THE APPROACHING SURFACE FRONT...AND
INCREASING LIFT/DYNAMICS ALOFT FROM UPPER LEVEL SYSTEM MOVING
ACROSS NORTH TEXAS...EXPECT SHOWERS AND THUNDERSTORMS TO BEGIN TO
FORM SHORTLY NEAR THE SABINE RIVER VALLEY...AND MOVE EASTWARD AND
INCREASE DURING THE AFTERNOON HOURS. LINE OF STORMS THAT IS
EXPECTED TO DEVELOP ALONG THE FRONT COULD BECOME SEVERE WITH
DAMAGING STRAIGHT LINE WINDS AND HAIL THE MAIN CONCERN. ALSO...IF
ANY DISCRETE CELLS CAN DEVELOP AHEAD OF THE LINE AND BECOME
SURFACE BASED...SOME OF THE STORMS COULD BE ROTATORS WITH ISOLATED
TORNADOES.

WILL ALSO KEEP WIND ADVISORY GOING FOR MAINLY THE I-10 CORRIDOR
SOUTHWARD AS PRESSURE GRADIENT WITH DEEPENING SURFACE LOW WILL
INCREASE WIND SPEEDS...FIRST OUT OF THE SOUTH AHEAD OF THE
FRONT...THE WEST BEHIND THE FRONT.

RUA

PREV DISCUSSION... /ISSUED 621 AM CST MON FEB 25 2013/

UPDATE...HIGHER DEWPOINTS CONTINUE TO ADVECT INTO THE NEAR SHORE
WATERS THIS MORNING. DEW POINTS OF 65 TO 70 DEGREES ARE MOVING
ACROSS WATERS WITH TEMPS OF 60 TO 65 AND DENSE FOG IS DEVELOPING
AS A RESULT. A DENSE FOG ADV HAS BEEN ISSUED FOR THE NEAR SHORE
GULF WATERS UNTIL 9 AM. SOUTH TO SOUTHEAST WINDS WILL PUSH FOG
INTO THE COASTAL SECTIONS, HOWEVER VIS MAY STAY AROUND HALF A MILE
OR HIGHER OVER LAND. SHOWERS AND STORMS AND INCREASED WINDS ARE
EXPECTED TO DEVELOP THIS MORNING WITH MIXING THINNING THE FOG.

PREV DISCUSSION... /ISSUED 453 AM CST MON FEB 25 2013/

DISCUSSION...A WARM FRONT IS NEARING THE COAST THIS MORNING WITH
70 DEW POINTS ABOUT 20 NM FROM SHORE. THIS BOUNDARY WILL CONTINUE
TO LIFT THIS MORNING AS THE SOUTH FLOW DRAGS UP A WARMER AND MORE
MOIST AIR MASS AHEAD OF A COLD FRONT. THIS WAA WITH DEWPTS OF 60-70
DEGREES COUPLED WITH AN INCOMING STRONG UPPER DISTURBANCE WILL
PROVIDE A LEAST A SLIGHT CHANCE OF SEVERE WEATHER ACROSS THE
FORECAST AREA TODAY. A LINE OF STORMS, OR AT LEAST LINE SEGMENTS, MAY
DEVELOP AND SPREAD TO THE TX/LA BORDER A LITTLE BEFORE NOON AND TO
THE ATCHAFALAYA BEFORE SUNSET. STRONG WINDS WOULD BE THE BIGGEST
THREAT WITH THE LINE, HOWEVER LARGE HAIL AND POSSIBLY AN ISOLD
TORNADO MAY OCCUR AS WELL. AHEAD OF THIS LINE S TO SW WINDS WILL
INCREASE AS THE PRESSURE GRADIENT TIGHTENS AND WINDS WILL REMAIN
ELEVATED HAS HIGH PRESSURE BUILDS IN BEHIND THE BOUNDARY. A WIND ADV HAS
BEEN POSTED FOR AREAS GENERALLY ALONG AND SOUTH OF I-10 FOR TODAY,
HOWEVER AREAS TO THE NORTH WILL BE BORDERLINE AND IF WINDS INC BY
JUST A FEW KTS THE ADV MAY NEED TO BE EXPANDED NORTH. CONDITIONS
WILL REMAIN BREEZY WITH WEST WINDS REMAINING AT WIND ADV CRITERIA
ALONG THE COAST THROUGH THE NIGHT.

WITH TEMPS AND PRECIP BEHIND THE EVENT TODAY... LATE THIS
AFTERNOON THROUGH THE EVENING RAIN CHANCES WILL DECREASE AND A
COLDER AIR MASS WILL MOVE IN. LOW PRESSURE WILL MOVE FROM TX TO
THE OHIO VALLEY BY TUE AFTERNOON. THIS WILL ALLOW A COOLER AIR
MASS TO SPILL BACK SOUTH WITH TEMPS GOING BELOW CLIMO AVERAGES FOR
TUE. TUE NIGHT ANOTHER SHORT WAVE WILL MOVE ACROSS THE PLAINS
PUSHING A CANADIAN AIR MASS SOUTHWARD. A BRIEF WARM-UP WILL OCCUR
WED AFTERNOON AHEAD OF THIS NEXT FRONT AND MOISTURE WILL REMAIN
VERY LIMITED. THE COOLER HIGH PRESSURE WILL MOVE IN WED AFTERNOON
WITH TEMPS FALLING 5 TO 15 DEGREES BELOW CLIMO AVERAGES THROUGH
LATE WEEK INTO THE WEEKEND. A FREEZE OR AT LEAST FROST MAY EVEN BE
ON TAP FOR PORTIONS OF THE AREA FRI, SAT, AND SUN MORNINGS.

MARINE...WINDS WILL INCREASE AHEAD OF A COLD FRONT THIS MORNING
WITH WINDS INC INTO SCA CRITERIA BEFORE NOON OVER THE COASTAL
GULF WATERS. NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE EXPECTED
OVER THE COASTAL WATERS TODAY WITH STRONG WEST WINDS OCCURRING
TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHERN STATES.
A GALE WARNING IS IN EFFECT FOR TONIGHT INTO TUE MORN. WINDS AND
SEAS WILL GRADUALLY DECREASE TUE. WINDS ARE EXPECTED TO REMAIN
OFFSHORE FOR THE MAJORITY OF THE PERIOD BEYOND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  43  62  42  70 /  70  10   0   0   0
KBPT  76  41  62  41  69 /  60  10   0   0   0
KAEX  72  41  59  37  65 /  80  20   0   0   0
KLFT  76  44  61  42  68 /  90  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...JEFFERSON DAVIS...LAFAYETTE...
     LOWER ST. MARTIN...ST. LANDRY...UPPER ST. MARTIN.

     WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING ZONES:
     EAST CAMERON...IBERIA...ST. MARY...VERMILION...WEST CAMERON.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ORANGE.

     WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING ZONES:
     JEFFERSON.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     GALE WARNING FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Feb 25, 5:40 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CST MON FEB 25 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
540 AM CST MON FEB 25 2013

...SLIGHT RISK OF SEVERE WEATHER TODAY...
...WINDY CONDITIONS THROUGH TONIGHT WITH A WIND ADVISORY IN EFFECT...
...A GALE WARNING IS IN EFFECT TONIGHT FOR THE COASTAL GULF WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE AREA TODAY
WITH STRONG WINDS BEING THE BIGGEST THREAT, HOWEVER LARGE HAIL AND
AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. THUNDERSTORM CHANCES
WILL DECREASE THROUGH THE AFTERNOON AND EARLY EVENING.

WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL BE POSSIBLE LATE IN
THE MORNING THROUGH LATE IN THE AFTERNOON ALONG AND SOUTH OF
INTERSTATE 10 AND THROUGH THE NIGHT ALONG THE COAST. A WIND
ADVISORY IS CURRENTLY IN EFFECT FOR PORTIONS OF THE AREA FOR TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS OF 20 TO NEAR 25 MPH MAY BE POSSIBLE AGAIN TUESDAY OVER
PORTIONS OF THE AREA AND A WIND ADVISORY WILL LIKELY BE NEEDED.

A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION LATE IN THE WEEK
THROUGH THE WEEKEND. NEAR FREEZING OR POSSIBLY BELOW FREEZING
TEMPERATURES WILL BE POSSIBLE DURING THE MORNINGS OVER PORTIONS OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE.

GMZ430-432-435-450-452-455-470-472-475-261200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
540 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE TO OVER 20 KNOTS LATE THIS MORNING OVER THE
COASTAL GULF ZONES SOUTH OF JEFFERSON COUNTY. THESE STRONG WINDS
WILL OVER TAKE THE REST OF THE COASTAL WATERS AND LAKES BY EARLY
AFTERNOON. STRONG THUNDERSTORMS WILL PASS ACROSS THE COASTAL
WATERS WITH WINDS OF 34 KNOTS POSSIBLE. A STRONG FRONT WILL PASS
ACROSS THE REGION WITH GRADIENT WINDS INCREASING MORE. WEST WINDS
OF 25 TO 35 KNOTS WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL DECREASE THROUGH THE DAY, HOWEVER GALE CONDITIONS WILL
REMAIN POSSIBLE IN THE MORNING. WINDS OF 20 TO 25 KNOTS WILL
REMAIN POSSIBLE THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WIND GUSTS WITH STRONG
STORMS TODAY.

In the hours before

Local storm report, Feb 25, 1:08 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
108 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             KAPLAN                  30.00N 92.28W
02/25/2013  E0.50 INCH       VERMILION          LA   PUBLIC

            PUBLIC REPORTS MARBLE SIZE HAIL IN THE TOWN OF KAPLAN

1245 PM     HAIL             VINTON                  30.20N 93.58W
02/25/2013  E1.00 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL NEAR VINTON

&&

DJONES
Special weather statement, Feb 25, 1:12 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
112 PM CST MON FEB 25 2013

LAZ030-031-041-252015-
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-
112 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND CALCASIEU
PARISHES UNTIL 215 PM CST...

AT 109 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF RAGLEY...MOVING NORTHEAST AT 40
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LONGVILLE BY 120 PM...
  DRY CREEK BY 135 PM...
  MITTIE BY 145 PM...
  GRANT AND SUGARTOWN BY 150 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3087 9311 3087 9275 3039 9318 3050 9340
Special weather statement, Feb 25, 1:28 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
128 PM CST MON FEB 25 2013

LAZ028-029-032-033-252030-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
128 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE
AND AVOYELLES PARISHES UNTIL 230 PM CST...

AT 123 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF CHICOT STATE PARK...MOVING
NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BUNKIE BY 140 PM...
  EVERGREEN BY 145 PM...
  COTTONPORT BY 150 PM...
  HESSMER AND MANSURA BY 155 PM...
  MARKSVILLE AND MOREAUVILLE BY 200 PM...
  BORDELONVILLE BY 205 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3116 9183 3072 9226 3082 9242 3128 9210

06
Local storm report, Feb 25, 1:52 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
152 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             RAGLEY                  30.51N 93.23W
02/25/2013  E0.50 INCH       BEAUREGARD         LA   PUBLIC

            PUBLIC REPORTS MARBLE SIZE HAIL NEAR RAGLEY

1230 PM     HAIL             LACASSINE               30.24N 92.92W
02/25/2013  E0.88 INCH       JEFFERSON DAVIS    LA   PUBLIC

            PUBLIC REPORTS NICKEL SIZE HAIL NEAR LACASSINE

0100 PM     HAIL             VINTON                  30.20N 93.58W
02/25/2013  E1.75 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS GOLF BALL SIZE HAIL NEAR VINTON

&&

DJONES
Local storm report, Feb 25, 1:58 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             BUNKIE                  30.95N 92.19W
02/25/2013  E0.50 INCH       AVOYELLES          LA   PUBLIC

            PUBLIC REPORTS MARBLE SIZE HAIL NEAR BUNKIE

&&

DJONES
Special weather statement, Feb 25, 2:48 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CST MON FEB 25 2013

LAZ042-043-252130-
ACADIA LA-JEFFERSON DAVIS LA-
248 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR ACADIA AND JEFFERSON DAVIS
PARISHES UNTIL 330 PM CST...

AT 243 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF MERMENTAU...MOVING NORTHEAST AT
40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MIDLAND...
ESTHERWOOD...EVANGELINE...EGAN...IOTA AND MAXIE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3018 9276 3048 9255 3048 9224 3044 9224
      3043 9217 3036 9218 3011 9254 3011 9257
      3010 9259 3009 9263

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:02 PM CSTSpecial Marine WarningLCH43 min
Feb 24, 6:14 PM CSTSpecial Weather StatementLCHSaint Martin61 min
Feb 24, 7:39 PM CSTSpecial Weather StatementLCHVermilion66 min
Feb 24, 8:54 PM CSTSpecial Weather StatementLCHSaint Landry66 min
Feb 24, 9:10 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry65 min
Feb 25, 4:08 AM CSTGale WarningLCH29 hr
Feb 25, 5:07 AM CSTWind AdvisoryLCHCameron, Lafayette, Saint Landry, Saint Martin10 hr
Feb 25, 6:01 AM CSTMarine Dense Fog AdvisoryLCH6 hr
Feb 25, 12:04 PM CSTSpecial Weather StatementLCHVermilion41 min
Feb 25, 12:07 PM CSTSpecial Weather StatementLCHEvangeline38 min
Feb 25, 12:13 PM CSTSpecial Weather StatementLCHCalcasieu47 min
Feb 25, 12:22 PM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu38 min
Feb 25, 12:36 PM CSTSevere Thunderstorm WarningLCHBeauregard39 min
Feb 25, 12:59 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin, Vermilion46 min
Feb 25, 1:12 PM CSTSpecial Weather StatementLCHAllen63 min
Feb 25, 1:16 PM CSTTornado WarningLCHBeauregard29 min
Feb 25, 1:20 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon55 min
Feb 25, 1:28 PM CSTSpecial Weather StatementLCHAvoyelles62 min
Feb 25, 1:40 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides65 min
Feb 25, 1:44 PM CSTTornado WarningLCHAllen, Beauregard, Vernon31 min
Feb 25, 2:35 PM CSTRiver Flood WarningLCHLafayette, Vermilion12 hr
Feb 25, 2:40 PM CSTLow Water AdvisoryLCH24 hr
Feb 25, 2:40 PM CSTSmall Craft AdvisoryLCH30 hr
Feb 25, 2:48 PM CSTSpecial Weather StatementLCHAcadia42 min
Feb 25, 3:05 PM CSTSpecial Marine WarningLCH55 min

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.